Aa
A
A
A
Close
GERD (Acid Reflux) Community
3.17k Members
Avatar universal

Antibiotics side effects?

n the past 3-4 weeks I was given different antibiotics (cetriaxone, Azithromycin, Doxcycline, Bactrim and desoximetasone cream) for a urethritis. I had a burning sensation in my urethra, however no discharge. Tests for chlamydia/gonorrhea were both negative.
It's been about two weeks since my last dose (Bactrim DS). I feel better, there is no more pain in my urethra, however once every while, I sometimes feel a slight warmth at the tip of my penis and the sole of my feet (left in particular), and sometimes by buttocks. It goes away after a couple of minutes and it doesn't happen. I am using desoximetasone because the tip of my penis had a discoloration and I had witness some dryness, again, while and after using antibiotics.
My main concern is, while using Bactrim I experienced several side effects: Facial rashes, night sweats and the closing of my throat. That is when I stopped using Bactrim. All other side effects are gone except for the closing of my throat that comes on and off, especially when I'm done eating. It's been going on for 2 weeks (since my last bactrim dose). It doesn't make my breathing or eating any difficult but is just very annoying. It stopped for 2 days and happened one late night, 2-3 hours after drinking alcohol. This time, I could feel on the right side of my neck, my pulse beating hard enough for me to see it. The next day the swelling went on for the whole day. I checked to see if my neck lymph nodes are swollen, but it doesn't seem like they are. Also after using bactrim, my stool was yellow. After eating plain yogurt, It started regaining a darker color. I am not sure what's going on.
4 Responses
63984 tn?1385437939
You need to address these issues with your doctor, you need blood tests and a physical exam to understand what is happening.  Keep us informed.
620923 tn?1452915648
Bactrim (Co-trimoxazole Oral)
Co-trimoxazole Oral(coe try mox' a z

Why is this medication prescribed?

Co-trimoxazole is a combination of trimethoprim and sulfamethoxazole, a sulfa drug. It eliminates bacteria that cause various infections, including infections of the urinary tract, lungs (pneumonia), ears, and intestines. It also is used to treat 'travelers' diarrhea.' Antibiotics will not work for colds, flu, or other viral infections.

This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

How should this medicine be used?

Co-trimoxazole comes as a tablet and a liquid to take by mouth. It usually is taken two times a day but may be taken up to four times a day for severe lung infections. Drink a full glass of water with each dose.

Before taking co-trimoxazole,

tell your doctor and pharmacist if you are allergic to co-trimoxazole, diuretics ('water pills'), oral diabetes medications, any sulfa drug, or any other drugs.

tell your doctor and pharmacist what prescription and nonprescription medications you are taking, especially methotrexate, phenytoin (Dilantin), warfarin (Coumadin), and vitamins.

tell your doctor if you have or have ever had liver or kidney disease, asthma, severe allergies, or glucose-6-phosphate dehydrogenase (G-6-PD) deficiency (an inherited blood disease).

tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking co-trimoxazole, call your doctor.

plan to avoid unnecessary or prolonged exposure to sunlight and to wear protective clothing, sunglasses, and sunscreen. Co-trimoxazole may make your skin sensitive.

What **side effects** can this medication cause?

Co-trimoxazole may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

upset stomach

vomiting

loss of appetite

If you experience any of the following symptoms, call your doctor immediately:

skin rash

itching

sore throat

fever or chills

mouth sores

unusual bruising or bleeding

yellowing of the skin or eyes

paleness

joint aches

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch] or by phone [1-800-332-1088].
Avatar universal
So I went back to the doctor for a physical and Blood test. Also had an ECG. According to the doc, Everything is fine, glucose, iron, platelets... The only concerns was my LDL, which was a little elevated but my Vitamin D level was very Low. The doctor told me to just get some Vitamin D supplements (2000 UI).
As for the symptoms, My stool is still yellow, but it goes back and forth, occasionally to a normal color... I'm still eating plain pro biotic yogurt, before any meals in the morning. As for the throat swelling, it seemed to have dramatically reduced when I stopped using the desoximetasone 0.25 cream on (tuesday). I don't know if the time is right to associate the use of the cream to the throat closing/swelling, but not using it seems to coincide with symptom reduction..
63984 tn?1385437939
I think yellow stools can mean a lack of bile.  I'm far from an nutritionist, but that sounds like a digestive matter, maybe from the drugs.  Many, many people are allergic to Sulfa drugs, and throat swelling is a common symptoms of drug allergies.  I'm very allergic to Morphine Sulphate, and I have throat closing/swelling, or whatever happens if I get it.  

You live in a part of the world where one wouldn't expect a vitamin D deficiency to be possible, given that the body makes it, I'm told, by exposure to the sun.  I do think taking vitamin D supplements has to be accompanied by taking vitamin C supplements.  I'd suggest you make an appointment with a dietician if your insurance supports it or you can afford the sessions.  I was dumber than dirt about diet, medications, supplements twelve years ago, but learned a great deal by going to a dietician for several sessions.
Best wishes.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem